Alert archive / North Dakota / High Wind Watches in 2013

High Wind Watch 2, NWS Grand Forks, ND

May 12, 20139 counties in North Dakota

NWS Grand Forks, ND issued this high wind watch at May 12, 2013, 3:37 PM CDT for 9 counties in North Dakota. It took effect at May 14, 2013, 12:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 12, 2013, 3:37 PM CDT (20:37 UTC)
In effect from
May 14, 2013, 12:00 PM CDT
Expired
May 14, 2013, 4:15 AM CDT
In force
Issued by
NWS Grand Forks, ND

Counties Barnes County, ND, Benson County, ND, Cavalier County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 107 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2013-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2013-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2573 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

259 
WWUS73 KFGF 122037
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
337 PM CDT SUN MAY 12 2013

...STRONG WINDS POSSIBLE TUESDAY AFTERNOON INTO EARLY TUESDAY
EVENING...

.GUSTY WINDS ARE EXPECTED ACROSS THE DEVILS LAKE REGION TUESDAY
AFTERNOON AS A COLD FRONT SWINGS THROUGH THE AREA. THERE IS STILL
ICE LEFT ON DEVILS LAKE ITSELF. UNLESS THIS ICE GOES OUT ON MONDAY
OR EARLY TUESDAY...THESE STRONG WINDS MAY ALSO CAUSE AN ICE SURGE
ON THE EAST OR SOUTHEAST SIDES OF THE LAKE.

NDZ006-007-014-015-024-026-028-038-054-150300-
/O.NEW.KFGF.HW.A.0002.130514T1700Z-130515T0300Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-
WESTERN WALSH-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY...
ADAMS
337 PM CDT SUN MAY 12 2013

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING. 

* TIMING...THE STRONG WINDS SHOULD PICK UP TUESDAY AFTERNOON AND
  BEGIN TO DECREASE LATER TUESDAY EVENING.

* WINDS...WEST WINDS SUSTAINED AT 40 MPH OR GUSTS UP TO 58 MPH ARE
  POSSIBLE FROM DEVILS LAKE DOWN THROUGH THE VALLEY CITY AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
4 follow-up statements
615 
WWUS73 KFGF 130901
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
401 AM CDT MON MAY 13 2013

...STRONG WINDS POSSIBLE TUESDAY AFTERNOON INTO EARLY TUESDAY
EVENING...

.GUSTY WINDS ARE EXPECTED ACROSS THE DEVILS LAKE REGION TUESDAY
AFTERNOON AS A COLD FRONT SWINGS THROUGH THE AREA. THERE IS STILL
ICE LEFT ON DEVILS LAKE ITSELF. UNLESS THIS ICE GOES OUT ON
MONDAY OR EARLY TUESDAY...THESE STRONG WINDS MAY ALSO CAUSE AN
ICE SURGE ON THE EAST OR SOUTHEAST SIDES OF THE LAKE.

NDZ006-007-014-015-024-026-028-038-054-150300-
/O.CON.KFGF.HW.A.0002.130514T1700Z-130515T0300Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-
WESTERN WALSH-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY...
ADAMS
401 AM CDT MON MAY 13 2013

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

* TIMING...THE STRONG WINDS SHOULD PICK UP TUESDAY AFTERNOON AND 
  BEGIN TO DECREASE LATER TUESDAY EVENING. 

* WINDS...WEST WINDS SUSTAINED AT 40 MPH OR GUSTS UP TO 58 MPH 
  ARE POSSIBLE FROM DEVILS LAKE DOWN THROUGH THE VALLEY CITY 
  AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$


DTR
242 
WWUS73 KFGF 132006
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
306 PM CDT MON MAY 13 2013

...STRONG WINDS POSSIBLE TUESDAY AFTERNOON INTO EARLY TUESDAY
EVENING...

.GUSTY WINDS ARE EXPECTED ACROSS THE DEVILS LAKE REGION TUESDAY
AFTERNOON AS A COLD FRONT SWINGS THROUGH THE AREA. THERE IS STILL
SOME ICE LEFT ON DEVILS LAKE ITSELF. UNLESS THIS ICE GOES OUT
TONIGHT INTO EARLY TUESDAY...THESE STRONG WINDS MAY ALSO CAUSE AN
ICE SURGE ON THE EAST OR SOUTHEAST SIDES OF THE LAKE.

NDZ006-007-014-015-024-026-028-038-054-150300-
/O.CON.KFGF.HW.A.0002.130514T1700Z-130515T0300Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-
WESTERN WALSH-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY...
ADAMS
306 PM CDT MON MAY 13 2013

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

* TIMING...THE STRONG WINDS SHOULD PICK UP TUESDAY AFTERNOON AND 
  BEGIN TO DECREASE LATER TUESDAY EVENING. 

* WINDS...WEST WINDS SUSTAINED AT 40 MPH OR GUSTS UP TO 58 MPH 
  ARE POSSIBLE FROM DEVILS LAKE DOWN THROUGH THE VALLEY CITY 
  AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
997 
WWUS73 KFGF 140241
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
941 PM CDT MON MAY 13 2013

...STRONG WINDS POSSIBLE TOMORROW AFTERNOON INTO EARLY TUESDAY
EVENING...

.GUSTY WINDS ARE EXPECTED ACROSS THE DEVILS LAKE REGION TUESDAY
AFTERNOON AS A COLD FRONT SWINGS THROUGH THE AREA. THERE IS STILL
SOME ICE LEFT ON DEVILS LAKE ITSELF. UNLESS THIS ICE GOES OUT
TONIGHT INTO EARLY TUESDAY...THESE STRONG WINDS MAY ALSO CAUSE AN
ICE SURGE ON THE EAST OR SOUTHEAST SIDES OF THE LAKE.

NDZ006-007-014-015-024-026-028-038-054-150300-
/O.CON.KFGF.HW.A.0002.130514T1700Z-130515T0300Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-
WESTERN WALSH-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY...
ADAMS
941 PM CDT MON MAY 13 2013

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

* TIMING...THE STRONG WINDS SHOULD PICK UP TUESDAY AFTERNOON AND 
  BEGIN TO DECREASE LATER TUESDAY EVENING. 

* WINDS...WEST WINDS SUSTAINED AT 40 MPH OR GUSTS UP TO 58 MPH 
  ARE POSSIBLE FROM DEVILS LAKE DOWN THROUGH THE VALLEY CITY 
  AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
703 
WWUS73 KFGF 140915
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
415 AM CDT TUE MAY 14 2013

...STRONG WINDS THIS AFTERNOON AND EARLY EVENING...

.A COLD FRONT WILL MOVE ACROSS THE NORTHERN PLAINS TODAY WITH
STRONG WEST-NORTHWEST WIND IN ITS WAKE. WINDS FROM 30 TO 40 MPH
WILL DEVELOP ACROSS EASTERN NORTH DAKOTA LATE THIS MORNING AND 
SPREAD INTO NORTHWEST AND WEST CENTRAL MINNESOTA BY MID AFTERNOON.
GUSTS FROM 40 TO 50 MPH ARE POSSIBLE ACROSS EASTERN NORTH DAKOTA
AND FROM 35 TO 45 MPH ACROSS NORTHWEST AND WEST CENTRAL MINNESOTA.
THESE STRONG WINDS WILL CAUSE SIGNIFICANT WAVE ACTION ACROSS
DEVILS LAKE...POSSIBLY LEADING TO ROADBED EROSION. 

NDZ006-007-014-015-024-026-028-038-054-150200-
/O.UPG.KFGF.HW.A.0002.130514T1700Z-130515T0300Z/
/O.NEW.KFGF.WI.Y.0007.130514T1700Z-130515T0200Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-
WESTERN WALSH-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY...
ADAMS
415 AM CDT TUE MAY 14 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...THE STRONG WINDS WILL DEVELOP LATE THIS MORNING AND
  BEGIN TO DECREASE THIS EVENING.

* WINDS...WEST-NORTHWEST WINDS SUSTAINED AT 30 TO 40 MPH WITH
  GUSTS UP TO 50 MPH.

* WAVES OF 2 TO 4 FEET ARE POSSIBLE ON DEVILS LAKE...POSSIBLY
  LEADING TO ROADBED EROSION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

MNZ001>005-007-008-013>016-022-023-027>031-040-NDZ008-016-027-029-
030-039-049-052-053-150200-
/O.NEW.KFGF.WI.Y.0007.130514T1700Z-130515T0200Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN-
SOUTH CLEARWATER-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-GRANT-PEMBINA-EASTERN WALSH-GRAND FORKS-STEELE-
TRAILL-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...
MAHNOMEN...LAKE ITASCA...DETROIT LAKES...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE...
CAVALIER...GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...FARGO...
LISBON...GWINNER...WAHPETON
415 AM CDT TUE MAY 14 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING. 

* TIMING...THE STRONG WINDS WILL DEVELOP LATE THIS MORNING ACROSS
  EASTERN NORTH DAKOTA AND SPREAD INTO NORTHWEST AND WEST CENTRAL
  MINNESOTA BY MID AFTERNOON. WINDS WILL BEGIN TO DECREASE THIS
  EVENING.

* WINDS...WEST-NORTHWEST WINDS SUSTAINED AT 30 TO 40 MPH. GUSTS
  FROM 40 TO 50 MPH ACROSS EASTERN NORTH DAKOTA AND FROM 35 TO 45
  MPH ACROSS NORTHWEST AND WEST CENTRAL MINNESOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ROGERS

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this high wind watch went out at May 12, 3:25 PM CDT, 12 minutes earlier.

Area forecast discussion, May 12, 3:25 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
325 PM CDT SUN MAY 12 2013

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 325 PM CDT SUN MAY 12 2013

THE MAIN FORECAST CHALLENGES IN THE SHORT TERM WILL BE PCPN
CHANCES LATE TONIGHT/EARLY MONDAY AND THEN THE WARMUP STARTING ON
MON. WILL STICK WITH A MODEL BLEND FOR THIS PORTION OF THE
FORECAST. FOR THIS EVENING AM EXPECTING SOME CIRRUS TO SPREAD INTO
THE FA ALONG WITH SOUTH WINDS PICKING UP A LITTLE. WINDS WILL TAKE
LONGEST TO PICK UP IN THE EAST AND STUCK WITH COOLEST LOWS THERE.
PCPN CHANCES SEEM TO BE A LITTLE DELAYED WITH THIS MODEL RUN.
GENERALLY DO NOT EXPECT MUCH FOR WARM ADVECTION RELATED SHOWERS
UNTIL WELL AFTER MIDNIGHT AND THEN REALLY ONLY IN THE NORTHWEST
FA. GEM AND NAM REALLY DO NOT DEVELOP MUCH UNTIL THE WARM
ADVECTION MOVES INTO NORTHWEST MN MON MORNING. GFS HAS THE MOST
PCPN AND ECMWF KEEPS IT ALONG THE CANADIAN BORDER UNTIL IT MOVES
INTO NORTHWEST MN. ALL SAID NOT MUCH PCPN EITHER WAY WITH THE DRY
LOW LAYERS TO OVERCOME.

MONDAY LOOKS VERY WARM WITH 850MB TEMPS PUSHING INTO THE UPPER
TEENS WEST OF THE RED RIVER. ALSO LOOKS LIKE A TROUGH PASSAGE IN
THE AFTERNOON WOULD GIVE PORTIONS OF THE AREA A WEST THEN NW WIND
WHICH WOULD HELP WARM TEMPS EVEN MORE. NEXT SFC LOW STARTS TO
APPROACH THE AREA MON NIGHT SPREADING MORE WARM ADVECTION INTO THE
AREA. THIS COULD BRING MORE SHOWERS/ISOLATED THUNDER TO THE AREA.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 325 PM CDT SUN MAY 12 2013

THIS SFC LOW SHOULD MOVE ACROSS SOUTHERN CANADA ON TUE. SHOULD BE
VERY MILD UNTIL THE NEXT COLD FRONT MOVES IN BY AFTERNOON. PRETTY
STRONG COLD ADVECTION BEHIND THIS COLD FRONT WITH MODELS
INDICATING SOME VERY STRONG LOW LEVEL WINDS POSSIBLE. THINK THE
HIGHER ELEVATIONS AROUND THE KDVL REGION POSSIBLY DOWN THRU BARNES
COUNTY COULD SEE SOME SUSTAINED WINDS AROUND 40 MPH FOR A WHILE
TUE AFTERNOON INTO EARLY TUE NIGHT. STILL HAVE ICE ON DEVILS LAKE
AS WELL. THIS ICE MAY GO OUT DURING THE WARM DAYS MON OR TUE. IF
NOT THESE STRONG WEST/NW WINDS COULD CAUSE AN ICE SURGE ON THE
EAST/SE SHORES AROUND THE LAKE. WITH THE POTENTIAL FOR THESE
STRONG WINDS WILL ISSUE A HIGH WIND WATCH FOR THIS AREA. REST OF
AREA WILL ALSO SEE STRONG WINDS BUT THINK AT THIS POINT THEY
SHOULD BE IN WIND ADVISORY CRITERIA BUT WILL MONITOR OVER THE NEXT
FEW MODEL RUNS. AFTER THIS SYSTEM MOVES OUT WED LOOKS A LITTLE
COOLER BUT DRY.

WEDNESDAY NIGHT-SUNDAY...MODELS INDICATE THAT WEAK RIDGING WILL
TRANSITION TO SOUTHWEST FLOW ALOFT (AND ACTIVE WEATHER). THE ECMWF
IS ABOUT 24 HOURS SLOWER THAN THE GFS BRINGING IN THE MORE ACTIVE
WEATHER. THE MODEL CONSENSUS SOLUTION BEGINS THE SHOWER/THUNDER
CHANCES FRIDAY/FRIDAY NIGHT...WHICH MAY BE TOO SOON. HOWEVER...THE
TREND APPEARS ON TRACK AND WILL ADJUST TIMING WHEN MODELS ARE IN
BETTER AGREEMENT. TEMPERATURES LIKELY NEAR NORMAL VALUES...MAYBE A
BIT COOLER NEXT WEEKEND DEPENDING ON CLOUD COVER AND SHOWER
CHANCES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1244 PM CDT SUN MAY 12 2013

HIGH PRESSURE OVERHEAD WILL LEAD TO VARIABLE WINDS BECOMING
SOUTHERLY TONIGHT AS THE HIGH MOVES EAST. MOSTLY CLEAR SKY THROUGH
MUCH OF THE PERIOD...WITH CIRRUS POSSIBLE LATER.

&&

.FIRE WEATHER...
ISSUED AT 325 PM CDT SUN MAY 12 2013

FIRE WEATHER CONDITIONS MAY APPROACH CRITICAL VALUES FOR A PERIOD ON
MONDAY ESPECIALLY TOWARDS THE DEVILS LAKE BASIN AS WINDS BECOME
GUSTY OUT OF THE WEST TO NORTHWEST DURING THE AFTERNOON. CURRENT
INDICATIONS ARE THAT RH WILL FALL TO AROUND 25 TO 30 PERCENT...WITH
POTENTIAL FOR SOME LOCALLY LOWER VALUES POSSIBLE.

NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS EASTERN
ND INTO PARTS OF NW/WC MN ON TUESDAY. BREEZY SOUTHERLY WINDS
AHEAD OF A COLD FRONT WILL BECOME STRONG OUT OF THE WEST DURING THE
DAY...WITH SUSTAINED WINDS UP OVER 30 MPH ACROSS THE DEVILS LAKE
BASIN...AND 20 TO 30 MPH ACROSS NW/WC MN. THE MAIN UNCERTAINTY IS
HOW LOW RH WILL GET. 12Z MODELS INDICATE MID 50S DEWPOINTS AHEAD OF
THE FRONT ALONG AND EAST OF THE VALLEY DURING THE EARLY
AFTERNOON...BEFORE DRIER WORKS ITS WAY IN. GIVEN RECENT TRENDS
THOUGH...NOT TOO CONFIDENT THAT DEWPOINTS QUITE THAT HIGH WILL BE
ACHIEVED. NAM MODEL SOUNDINGS SHOW THE MIXED LAYER INCREASING TO
ABOVE 800 MB...HELPING TO TRANSPORT DRIER AIR DOWNWARD DURING THE
AFTERNOON BEHIND THE FRONT. THUS...RH BETWEEN 25 AND 35 PERCENT IS
EXPECTED...WITH THE POTENTIAL FOR LOWER VALUES IF MORE MOISTURE
MIXES OUT OF THE SFC LAYER THAN MODELS CURRENTLY INDICATE.

&&

.HYDROLOGY...
ISSUED AT 1244 PM CDT SUN MAY 12 2013

RIVER FLOOD WARNINGS CONTINUE ON THE RED RIVER AT EAST GRAND
FORKS...OSLO...DRAYTON AND PEMBINA. RIVER STAGES AT DRAYTON AND
PEMBINA ARE CONTINUING A SLOW RECESSION...WITH STAGES AT EAST GRAND
FORKS AND OSLO FALLING MORE RAPIDLY. OTHERWISE...MOST OTHER POINTS
ON THE MAINSTEM RED AND ON THE ND/MN TRIBUTARIES SHOW RECEDING OR
NEARLY STEADY LEVELS.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
     FOR NDZ006-007-014-015-024-026-028-038-054.

MN...NONE.
&&

SHORT TERM...GODON
LONG TERM...TG
AVIATION...TG
FIRE WEATHER...MAKOWSKI
HYDROLOGY...MAKOWSKI
Hazardous weather outlook, May 12, 5:41 AM CDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
541 AM CDT SUN MAY 12 2013

MNZ001-004-007-NDZ008-016-027-131045-
WEST POLK-KITTSON-WEST MARSHALL-PEMBINA-EASTERN WALSH-GRAND FORKS-
541 AM CDT SUN MAY 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THE RED RIVER CONTINUES TO BE ABOVE FLOOD STAGE FROM GRAND FORKS
DOWNSTREAM TO PEMBINA BUT RIVER LEVELS CONTINUE TO FALL. OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY MORNING-MIDDAY
AND AGAIN LATE IN THE WEEK. AT THIS TIME...SEVERE WEATHER IS NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MNZ002-003-005-006-008-009-013>017-022>024-027>032-040-NDZ006-007-
014-015-024-026-028>030-038-039-049-052>054-131045-
NORMAN-CLAY-ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-
PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-
MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
BENSON-RAMSEY-EDDY-NELSON-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-
SARGENT-RICHLAND-WESTERN WALSH-
541 AM CDT SUN MAY 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS LATE MONDAY NIGHT INTO
TUESDAY MORNING IN EASTERN NORTH DAKOTA AND ANYTIME TUESDAY IN
NORTHWEST AND WEST CENTRAL MINNESOTA. A CHANCE FOR THUNDERSTORMS
ALSO EXISTS LATE IN THE WEEK. SEVERE WEATHER IS NOT EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DTR

Nearby

High Wind Watches in North Dakota, 2013Every high wind watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.